View Full Version : i dont think i want to take my concerta again
10-01-05, 02:45 PM
Today was my first day. I took 18mg at 6am, and then 10mg of Ritalin at 10am.
it's kinda worn of i took it 8hrs ago, but I was feeling very anxious, nervous, stiff, tired but jittery, i had trouble reading and writing too. adn i feel like i was worrying a lot.
in the past hour or so these side effects have subsided.
I was thinking that maybe tomorow only take the 18mg Concerta? I dont know though. The side effects made me feel so bad, i dont want to do it!
Maybe i'll just asked to be switched to adderall?
I had some of the same issues with adderall. I felt like I was going to jump right out of my skin. My Dr. told me that the side effects would subside but I had to take it regularly,,,,, well over two months time I would take it for 2 or 3 days and then could not deal with it for a week or two and then try again. Finally I told him that he had to take me off cause I would not ever take it again anyway.
I suggest give it a try for a couple days and if it is just too much, talk to your Dr. about switching to something else.
10-01-05, 03:03 PM
If I were you, I would only take Concerta 18mg for a few days. Keep a log of the time when it takes effect and when it kicks in again, etc. A few days later, you can decide if and when to take your 10 mg Ritalin. Four hours between Concerta and Ritalin seems to me too close together - you may want to try 8 hours in between.
10-01-05, 03:08 PM
I know with Adderall I had heart palpitations and anxiety initially. It has subsided. It still crops up if I drink too much coffee or Mt. Dew.
I think keeping a Med Log is an excellent suggestion.
10-01-05, 03:36 PM
The first time I took ritalin (methylphenidate), I was kinda dizzy and slightly euphoric. That was disturbing because I had been totally drug-free for many years. But, my body quickly accomodated to it; no dizziness, no slight eupohia (sigh).
Concerta is a time-release (osmotic yadda yadda yadda) formulation for methylphenidate. It's supposed to last for 6 to 8 hours, or thereabouts. For some it lasts a shorter time. The performance really depends on who you are, what you ate with it or after taking it, and your intestinal absorption rate and metabolism.
Taking Cta at 6Am + 6 hours gets you to lunch or beyond. So, you shouldn't need to take more methylphenidate until after lunch. In this case, you probably accumulated too high a dose in the late morning.
Why not try the imediate release ritalin for a couple of days? 10 mgs in the morning, 10 mgs at 10AM (or when you feel like you need it). If the 10 mgs is too much, you'll know right away (within an hour and it wears off quickly). You can break the IR ritalin pill in half and try 5 mgs.
After figuring out a working dose, then you can fall back on an equivalent dose of Concerta.
In any case, start low then ratchet on up until you find a useful dose.
:) Remember to discuss any change in dosing with your prescribing physician. :)
The other thing to consider is limiting coffee or other caffein containing drinks. I used to drink lots of espresso in the mornings, now I drink decaf mostly. The stuff really interacted badly with ritalin (and with adderall).
10-01-05, 04:02 PM
Well according to the info post on here somewhere, only about 4mg (plus or minus one or mg) of MPH are released instantly with 18mg Concerta (the rest is spread over 8-12 hours, with a larger push towards the end), so it seems unlikely that 5mg Ritalin would be OK for you. However, there seem to be some people for whom Concerta just doesn't work, but Ritalin does, so it may be worth a try. 5mg tablets can also be broken in half if you want to play it safe :)
Do you regularly have anxiety issues? If you do you should really let the doctor know. Stimulants can make anxiety worse if that's not treated at the same time.
Concerta was designed to be a 12 hr drug. some pple metabolize at a quicker rate but should still be working about 10 hrs. The drug is actually pushed out of the caplet by osmosis after the shell disolves with it's most affective rate later in the afternoon. This will sometimes create a drop affect and doctors sometimes perscribe a lower shortacting dose to take right before the concerta affects wear off. Drop comes from having a higher sustained dose and then having nothing..it magnifies the add symptoms you have off meds. This should not be any earlier that 8-10 hrs into the dose or this med may not be the right one for you.
Try not taking the Ritalin until later in the day. My daughter's schedule is Concerta at 6 am Ritalin at 4 pm. I'm curious as to why your taking the ritalin so early and if your doctor prescribed it this way... I'd ask him why if you don't know his reasoning behind his dosing. I'd also go to the Concerta website at http://www.concerta.net they have info on just about everything. You also need to know that they compare their 18mg dose to 5 mg of methylphenidate (Ritalin) so 10 mg is higher than your extended dose. If the doctor just put you on Concerta he may have meant for you to stop the Ritalin altogether.
10-01-05, 08:07 PM
thanks for all the replies. I feel much better now, since it's worn off. I still feel a bit 'off'
i took a 5mg not 10, sorry. I thought it could be taken at any time but the doctor might've said to wait till the next week, but then i was confused cuz he prescribed it now? i dont know.
I'm only taking Concerta18mg tomorow at 10am. Then I'm calling my doctor on Monday. I hope I feel okay on it. I felt really embarassed today bc i was at work and I felt so anxious and I couldnt meet people in the eye. I felt like i was blinking a lot? i dont know why. lol
Also it made it harder to read. The letters kinda looked funny and when i read off phone numbers out loud i felt like i was gonna read them wrong. almost dislexic.
I felt really tired too, heavy and in a fog but also anxious and jittery, but not like coffee jittery.
Anyway, thank you for all the responses, it's SO helpful to hear about others experiences and stuff.
If i feel anxious tomorow, then I will ask to be changed to Adderall, or maybe regular small doses of Ritalin IR so i could just take half every few hours (as Stanzen suggested)
But if Concerta made me feel bad wouldn't Ritalin IR make me feel bad too?
i know a lot of people wait a while to see how the med affects them but i dont even want to deal with that feeling ever again!
i'm gonna be brave and try one more time.
thank you everyone, your responses really helped.:)
Remember that you now have more of your brain working and it might take it a while to integrate those sesctions it wasn't using during concentration before the meds. if you feel like you're blinking a lot you need to ask someone if you are...this could be a tic revealed by the meds and something to ask the dr about. if the dr changes anything don't be ashamed to ask him to write it down...this is not uncommon for people with ADHD and he'll understand. My kids specialist had something already printed up that explained everything she just added the dosages and times to it. It's nice to have something you can look at for direction.
Also know that some Dr will want you to take for 1-2 weeks before changing...
10-01-05, 08:31 PM
I had a poster of your avatar on my wall when i was little. I would stare at it all teh time. :)
thank you for the input. i am gonna try to call my dr tomorow, but it's sunday i dont know if he'll answer.
i am gonna take it tomorow. But only one 18mg concerta. and hopefully i dont feel so anxious.
I'll ask my friend to watch if i blink a lot tomorow.